Alert archive / Maine / Gale Warnings in 2014

Gale Warning 32, NWS Gray, ME

November 25, 2014

NWS Gray, ME issued this gale warning at Nov 25, 2014, 2:26 PM EST. It took effect at Nov 26, 2014, 5:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2014, 2:26 PM EST (19:26 UTC)
In effect from
Nov 26, 2014, 5:00 PM EST
Expired
Nov 27, 2014, 6:42 AM EST
In force
14 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 25, 10:56 AM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 25, 10:56 AM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1056 AM EST TUE NOV 25 2014

.SYNOPSIS...
A COLD FRONT CONTINUES TO PUSH OFFSHORE THIS MORNING. THE FRONT
WILL STALL OVER THE MID ATLANTIC COAST TUESDAY AND TUESDAY NIGHT
AS WEAK HIGH PRESSURE BUILDS OVER NEW ENGLAND. LOW PRESSURE WILL
DEVELOP ON THE FRONT OFF THE MID ATLANTIC COAST ON WEDNESDAY AND
TRACK NORTHEAST TO JUST SOUTH OF CAPE COD BY WEDNESDAY EVENING.
THE COASTAL LOW WILL CONTINUE NORTHEAST INTO THE MARITIMES
WEDNESDAY NIGHT. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE
REGION ON THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON
FRIDAY. A WARM FRONT LIFTS INTO THE REGION FROM THE SOUTHWEST ON
SATURDAY...FOLLOWED BY A COLD FRONTAL PASSAGE ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...MINOR CHANGES TO THE FORECAST FOR TODAY. RAISED MIN TEMPS
A COUPLE DEGREES ALONG THE COAST...AS COLD FNT WILL TAKE A COUPLE
HOURS TO GET THRU.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UPDATE...EARLY LOOK AT THE 12Z AMERICAN MODEL GUIDANCE SHOWS NO
SIGNIFICANT CHANGE FROM OVERNIGHT FORECAST. THERE IS AN EXCELLENT
CONSENSUS OF MODEL GUIDANCE A SHADE NW OF THE 40N/70W
BENCHMARK...WITH THE CMC BEING THE LONE ERN OUTLIER. THIS IS A
FAVORABLE SNWFL TRACK FOR NRN NEW ENGLAND.

COLUMN CONTINUES TO BE PLENTY COLD ENOUGH FOR SNWFL AT SOME POINT
IN THE STORM. QUESTIONS STILL REMAIN ABOUT SFC TEMPS NEAR THE
COAST AND SRN NH...AS WELL AS HOW MUCH WARMING ALOFT MAKES IT NWD
TOWARDS THE FORECAST AREA. ATTM ABOVE FREEZING AIR ALOFT APPEARS
AS IF IT WILL REMAIN S OF THE AREA...HOWEVER NEAR FREEZING TEMPS
COULD LEAD TO A PERIOD OF POOR SN GROWTH.

ALSO DESPITE HIGH QPF FOR THE SE HALF OF THE FORECAST
AREA...GFS...NAM...AND ECMWF FORECAST TRACKS FOR MID LEVEL LOW
PRES CENTERS ARGUES THAT SOME DRY SLOT OR DESATURATION ISSUES MAY
ARISE WED EVENING. HAVE ADDED A LITTLE FREEZING DRIZZLE TO GIVE A
NOD IN THIS DIRECTION...AND ALSO DROPPED SN RATIOS...AND THEREFORE
SNWFL AMOUNTS...NEAR THE COAST. HOWEVER...MID LEVEL LOW TRACKS
ALSO LINE UP QUITE FAVORABLE FOR STRONGER FRONTOGENESIS AND
BANDING JUST INLAND FROM THE COAST. SO TOTALS HERE HAVE INCREASED
SLIGHTLY.

THERE IS PLENTY MORE DATA TO SIFT THRU...SO WINTER STORM WATCHES
WILL REMAIN IN PLACE WITH THIS UPDATE.

PREVIOUS DISCUSSION...MODELS ARE CONSISTENT IN KEEPING
PRECIPITATION OFFSHORE UNTIL NEARLY DAYBREAK WHEN JUST A FEW WARM
ADVECTION SHOWERS MAY REACH THE SHORE IN ASSOCIATION WITH THE
THANKSGIVING STORM. WE SHOULD SEE INCREASING CLOUDINESS HOWEVER
WITH OVERNIGHT LOWS IN THE UPPER 20S AND 30S...WITH TEMPERATURES
INCREASING TOWARDS MORNING.

LOW PRESSURE HEADS UP THE EAST COAST ON WEDNESDAY. MODELS IN
FAIRLY GOOD AGREEMENT IN BRINGING LOW PRESSURE TO THE SOUTHEAST OF
CAPE COD BY 00Z THURSDAY. AFTER THAT ECMWF A LITTLE SLOWER AND
DEEPER THROUGH 12Z THURSDAY. GENERAL TREND PAST COUPLE OF NIGHTS
HAS SHOWN THE ECMWF DRIFTING TOWARD THE GFS SOLUTION WHICH HAS
BEEN CONSISTENTLY COLDER...QUICKER AND WITH LESS QPF.

ALTHOUGH BOUNDARY LAYER TEMPS MAY INITIALLY BE WARM ENOUGH TO
SUPPORT RAIN OR A MIX IN COASTAL AREAS...VERY DRY AIR IN PLACE
AT LOWER TO MID LEVELS WILL QUICKLY COOL AND EXPECT ANY MIXED
PRECIP AT THE ONSET TO GO OVER TO SNOW. THIS SHOULD PUSH INTO
SOUTHERN ZONES DURING THE MID TO LATE MORNING DEPENDING ON HOW
LONG IT TAKES TO SATURATED THE LOWER AND MID LEVELS. SNOW WILL
GRADUALLY OVERSPREAD THE REMAINDER OF THE FORECAST AREA THROUGH
MID AFTERNOON.

BIG QUESTION THEN BECOMES QPF AND AXIS OF HEAVIEST PRECIPITATION.
ECMWF SLOWLY TRENDING TOWARD LESSER AMOUNTS IN THE GFS BUT SOME
DIFFERENCES PERSIST. THIS DIFFERENCE PROBABLY DUE TO SLOWER AND
SLIGHTLY DEEPER ECMWF SOLUTION AND THE SUGGESTION OF SOME WEAK
BANDING SETTING UP ALONG THE COAST...WHICH THE GFS IS HINTING AT
BUT FURTHER EAST AND WEAKER. WILL TRY TO FIND A COMPROMISE BETWEEN
THE TWO FOR NOW. THIS WOULD GIVE MUCH OF THE FORECAST AREA SOUTH
OF THE MOUNTAINS AND EAST OF THE CONNECTICUT VALLEY WARNING
CRITERIA SNOWFALL.

WITH WATCHES UP AND CONTINUING UNCERTAINTY...SEE NO REASON TO RUSH
WARNINGS. WILL LET THE DAY SHIFT HAVE A LOOK AT THE NEXT MODEL
RUNS AND REFINE THE WARNING AREA FROM THERE.

LOW PRESSURE WILL QUICKLY RACE NORTHEAST INTO THE MARITIMES
WEDNESDAY  NIGHT. EXPECT STEADIER HEAVIER PRECIP TO SHIFT EAST
AFTER MIDNIGHT LEAVING JUST OCCASIONAL LIGHT SNOW IN IT'S WAKE.
LOWS TEMPS ACROSS THE AREA WILL RANGE THROUGH THE 20S.

TROUGH OF LOW PRESSURE WILL LINGER OVER THE REGION ON THANKSGIVING
DAY KEEPING SNOW SHOWERS IN THE FORECAST DURING THE DAY AND INTO
THURSDAY NIGHT. NOT LOOKING FOR MUCH IN THE WAY OF QPF BUT SOME
LOCATIONS MAY SEE SOME LIGHT ACCUMS IN THE AFTERNOON AS A WEAK
SHORTWAVE SWINGS THROUGH. WITH A FRESH SNOW PACK WILL SEE TEMPS
RETURN TO BELOW NORMAL READINGS WITH HIGHS RANGING FROM THE MID
20S TO MID 30S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
TROUGHING REMAINS OVERHEAD THURSDAY NIGHT AND FRIDAY. SNOW
SHOWERS TAPER OFF OVER MUCH OF THE AREA BUT KEPT SOME LIGHT SNOW
SHOWERS MAINLY OVER THE MOUNTAINS AND OFF THE COAST. COLDER AIR
FILTERS IN AS EARLY AS THURSDAY NIGHT WITH OVERNIGHT LOWS IN THE
TEENS. TEMPERATURES WILL DEPEND ON HOW FAST THE CLOUD COVER IS
SCOURED OUT...AND FOR NOW HAVE KEPT AREAS OUTSIDE THE MOUNTAINS IN
THE 20S. FRIDAY NIGHT LOOKS TO BE ONE OF THE COLDEST NIGHTS SO FAR
THIS YEAR...WITH MANY AREAS IN THE SINGLE DIGITS...AND TEENS ALL
THE WAY TO THE COAST.

COLD AIR REMAINS DAMMED ALONG THE HIGHER TERRAIN FRIDAY AND
SATURDAY WITH SOME MODERATION SUNDAY AHEAD OF A COLD FRONT. IT
WILL STILL BE COLD ENOUGH FOR SNOW SHOWERS HOWEVER...BUT THE
FRONTAL SYSTEM MOVES THROUGH QUICKLY AND DROPS SOME LIGHT
PRECIPITATION OVER THE MOUNTAINS. HIGH PRESSURE MOVES IN BEHIND
THIS SYSTEM FOR EARLY NEXT WEEK...BUT THE PATTERN REMAINS FICKLE
WITH A SYSTEM AFFECTING NEW ENGLAND EVERY 1-2 DAYS.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...PLENTY OF CIRRUS DEBRIS FROM STORMS MOVING ALONG A
FRONT CURRENTLY OFFSHORE HAS MADE IT TO NORTHERN NEW ENGLAND.
UNDER THIS DENSE FOG HAS FORMED IN A FEW SPOTS AND THE UPPER LEVEL
CLOUDS AREN'T INHIBITING THE RADIATION MUCH IF ANY. FOG SHOULD
DISSIPATE AFTER SUNRISE. SSW HAVE WEAKENED FINALLY BUT WILL
INCREASE AFTER MIXING RESUMES MID MORNING WITH WINDS MORE WSW.
OTHERWISE VFR.

LONG TERM...PERIOD OF LOW CEILINGS AND VISIBILITIES BEGINNING
MIDDAY WEDNESDAY THROUGH THURSDAY AS A COASTAL STORM DROPS HEAVY
SNOW AND PERHAPS INITIALLY RAIN OR MIXED PRECIPITATION. ALL
TERMINALS WILL BE AFFECTED BY THE STORM WITH CONDITIONS LIFR FOR A
STRETCH BETWEEN 20Z WEDNESDAY AND 12Z THURSDAY.

&&

.MARINE...
SHORT TERM...ALL MARINE ZONES NOW UNDER SMALL CRAFT ADVISORIES
THROUGH LATE WEDNESDAY NIGHT.

LONG TERM...GALES WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY FOR
THE OUTER WATERS. SCAS WILL LIKELY BE NEEDED FOR THE BAYS FOR
WINDS AND SEAS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR MEZ007>009-012>014-018>028.
NH...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
     WEDNESDAY NIGHT FOR NHZ001>010-013-014.
MARINE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR ANZ150>154.

&&

UPDATE...LEGRO
Hazardous weather outlook, Nov 25, 3:39 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
339 AM EST TUE NOV 25 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-260845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
339 AM EST TUE NOV 25 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

A COASTAL STORM MAY AFFECT NEW ENGLAND WEDNESDAY INTO VERY EARLY THANKSGIVING
DAY. THERE IS MODERATE CONFIDENCE IN A PERIOD OF SNOW...WHICH MAY
BRIEFLY MIX WITH RAIN OVER SOUTHERN AREAS WEDNESDAY AFTERNOON. THIS
PRECIPITATION WOULD COINCIDE WITH ONE OF THE BUSIEST TRAVEL DAYS
OF THE YEAR...AND TRAVEL DELAYS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-260845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
339 AM EST TUE NOV 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALES ARE POSSIBLE AGAIN WEDNESDAY NIGHT AS A COASTAL STORM MOVES
UP THE EAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 9:15 AM ESTGale WatchGYX5 hr
Nov 25, 2:37 PM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more40 hr
Nov 25, 2:37 PM ESTWinter Weather AdvisoryGYXFranklin, Oxford, Somerset13 hr

Nearby

Gale Warnings in Maine, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.